Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 18, 2008, 8:05 AM CDT for Mitchell County, Scurry County, Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 8:05 AM CDT (13:05 UTC)
- Expired
- Jun 18, 2008, 2:44 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
Counties Mitchell County, TX, Scurry County, TX
The river
Written for the forecast point Deep Creek 1 mile W of Dunn (DEET2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08120500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 181306 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 AM CDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... DEEP CREEK NEAR DUNN AFFECTING MITCHELL AND SCURRY COUNTIES VERY HEAVY RAINFALL OCCURRED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ACROSS MUCH OF THE WESTERN LOW ROLLING PLAINS...INCLUDING SCURRY AND MITCHELL COUNTIES. RADAR ESTIMATES AND OBSERVER REPORTS INDICATE WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED AMOUNTS NEAR 3 INCHES HAVE FALLEN IN THIS AREA. THIS HEAVY RAINFALL HAS CAUSED RISES ON AREA CREEKS AND RIVERS...INCLUDING DEEP CREEK. THE WATER LEVEL ON DEEP CREEK AT DUNN IS EXPECTED TO CREST THIS MORNING...WITH A SLOW FALL BELOW FLOOD STAGE EXPECTED LATE THIS AFTERNOON. KEEP IN MIND THAT ANY ADDITIONAL RAINFALL ACROSS THE AREA COULD SIGNIFICANTLY CHANGE THE PRESENT FORECAST STAGE. A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA...ESPECIALLY NEAR LOW WATER CROSSINGS. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC335-415-190105- /O.NEW.KMAF.FL.W.0001.080618T1305Z-080619T0934Z/ /DEET2.1.ER.080618T1107Z.080618T1800Z.080618T2134Z.NO/ 805 AM CDT WED JUN 18 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE DEEP CREEK NEAR DEEP CREEK (DUNN). * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7AM WEDNESDAY THE STAGE WAS 14.7 FEET (4.5 METERS). * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET (4.3 METERS). * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.2 FEET (4.9 METERS) BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. $$
1 follow-up statement
000 WGUS84 KMAF 181944 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT WED JUN 18 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... DEEP CREEK NEAR DUNN AFFECTING MITCHELL AND SCURRY COUNTIES CREEK LEVELS FELL BELOW FLOOD STAGE EARLIER TODAY. THEREFORE THE FLOOD WARNING IS BEING CANCELLED. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED TONIGHT WHICH COULD CAUSE ABRUPT RISES ON THIS AND OTHER CREEKS AND RIVERS IN THE AREA. USE CAUTION IF TRAVELING IN AND AROUND THIS AREA TONIGHT. THIS IS THE FINAL STATEMENT FOR THIS EVENT. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC335-415-182014- /O.CAN.KMAF.FL.W.0001.000000T0000Z-080619T0934Z/ /DEET2.1.ER.080618T1107Z.080618T1300Z.080618T1440Z.NO/ 244 PM CDT WED JUN 18 2008 THE FLOOD WARNING IS CANCELLED FOR DEEP CREEK NEAR DUNN. * AT 2PM WEDNESDAY THE STAGE WAS 6.7 FEET (2.0 METERS). * FELL BELOW FLOOD STAGE AT 9:40 AM WEDNESDAY. * FLOOD STAGE IS 14.0 FEET (4.3 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET (1.6 METERS) BY TOMORROW MORNING. * IMPACT...AT 14.0 FEET (4.3 METERS)...LOW WATER CHANNEL BANKS OVERFLOW. NO DAMAGE IS EXPECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:30 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 18, 6:30 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 630 AM CDT WED JUN 18 2008 .AVIATION... SHOWERS AND STORMS CONTINUE ACROSS MUCH OF THE AREA AS OF SUNRISE. EXPECTING THIS TO DIE OUT NEXT FEW HOURS. WILL CARRY TEMPO STORMS PEQ AND FST... COULD SEE ADDITIONAL STORMS MOVE INTO THE AREA THIS EVENING. && .PREV DISCUSSION... /ISSUED 511 AM CDT WED JUN 18 2008/ DISCUSSION... EXPECTED MCS HAS PUSHED THROUGH MOST OF THE AREA ALTHOUGH WITH A SLIGHTLY MORE SOUTHERLY TRACK THAN EXPECTED. CLUSTERS OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE FOLLOWING THE WAKE OF THE MCS EARLY THIS MORNING. NOT EXPECTING MUCH MORE THAN LIGHT RAIN ACROSS THE PERMIAN BASIN. ALTHOUGH THIS ACTIVITY IS EXPECTED TO DISSIPATE SOMETIME BEFORE NOON...CONTINUATION INTO THE AFTERNOON IS NOT OUT OF THE QUESTION. A FEW ISOLATED STORMS MAY DEVELOP AND PRODUCE GUSTY WINDS UP TO 50 MPH AND SMALL HAIL. BATCH OF SHOWERS OVER THE GUADALUPE MOUNTAINS CONTINUE TO MOVE SOUTHEAST TOWARDS THE DAVIS MOUNTAINS/BBNP BUT WILL DO LITTLE IN THE WAY OF PRODUCING SIGNIFICANT RAINFALL TOTALS. ACTIVE RAINFALL PERIOD IS EXPECTED TO CONTINUE INTO THE WEEKEND. MODELS BEGIN WEAKENING THE UPPER RIDGE SITUATED OVER NORTHERN MEXICO. THIS WILL ALLOW FOR INCREASING NORTHWEST FLOW PATTERN AND THUS INCREASED CHANCES FOR PRECIP OVER THE AREA AS SHORTWAVES ROUND THE RIDGE. OUTFLOW BOUNDARIES LEFT OVER THE AREA TODAY LOOK TO BE THE MAIN FOCAL POINT FOR POTENTIAL RAINFALL THIS AFTERNOON. WENT WITH HIGHEST POPS FROM THE DAVIS MOUNTAINS NORTHWARD INTO THE WESTERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO. INSTABILITY WILL BE ON THE MILD SIDE THIS AFTERNOON WITH CAPE LESS THAN 1000 J/KG AND LI/S SLIGHTLY NEGATIVE. 0-6 KM BULK SHEAR AROUND 40 KTS LEADS TO BELIEVE THAT STORMS WILL BECOME SEVERE AND LIKELY PRODUCE HAIL. STRONG WINDS HAVE ACCOMPANIED MANY STORM OVER THE LAST FEW DAYS DUE TO HIGH DEWPOINT DEPRESSIONS AND WILL LIKELY BE THE CASE AGAIN TODAY. MOST LATE OVERNIGHT STORMS OVER WESTERN TEXAS SHOULD BE NORTHEAST OF THE AREA. AFTERNOON THUNDERSTORMS LOOK TO REPEAT THEMSELVES OVER WESTERN CWA AREAS AGAIN ON THURSDAY AFTERNOON. MODELS ARE HINTING AT ANOTHER MCS THURSDAY NIGHT/FRIDAY MORNING. CONVECTIVE INITIATION APPEARS TO BE OVER EASTERN NEW MEXICO AND THEN PROPAGATE SOUTHEASTWARD ACROSS THE PERMIAN BASIN AS IT TRANSITIONS INTO THE MCS. IF THIS DOES INDEED PLAY OUT...THE POTENTIAL EXISTS FOR A HIGH/DAMAGING WIND EVENT THROUGH THE AREA. RIDGE BEGINS TO BUILD NORTHWARD INTO NEXT WEEK AND SHOULD TRANSITION BACK TO A WARMER AND DRIER PATTERN. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Jun 18, 4:16 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 AM CDT WED JUN 18 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 416 AM CDT WED JUN 18 2008 /316 AM MDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW STORMS FROM LAST NIGHT MAY CONTINUE INTO THE MORNING BUT ARE NOT EXPECTED TO BE THAT STRONG. THIS AFTERNOON THERE IS A CHANCE OF STORMS DEVELOPING OVER THE HIGHER ELEVATIONS FROM THE DAVIS MOUNTAINS NORTHWARD INTO EDDY COUNTY. THE STRONGEST OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 60 MPH. ADDITIONAL STORMS MAY MOVE INTO THE AREA FROM THE NORTH DURING THE EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WIND... AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WHILE THERE IS A LOW CHANCE OF SEVERE WEATHER TODAY OR TONIGHT ACROSS MUCH OF THE AREA... SPOTTER ACTIVATION MAY GENERALLY BE NEEDED THIS AFTERNOON OR EVENING FROM SOUTHEASTERN NEW MEXICO ACROSS THE NORTHERN PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 18, 4:03 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CDT WED JUN 18 2008 TXZ045-046-180930- GAINES-DAWSON- 403 AM CDT WED JUN 18 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GAINES AND WEST CENTRAL DAWSON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF ASHMORE AT 403 AM CDT...MOVING SOUTHEAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHWESTERN TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 52 min |
| Jun 17, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 54 min |
| Jun 17, 11:13 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
| Jun 17, 11:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 55 min |
| Jun 17, 11:42 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Scurry | 118 days |
| Jun 17, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 54 min |
| Jun 17, 11:55 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 50 min |
| Jun 17, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Jun 17, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Jun 18, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 67 min |
| Jun 18, 12:13 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 62 min |
| Jun 18, 12:14 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 46 min |
| Jun 18, 12:23 AM CDT | High Wind Warning | MAF | Crane, Ector, Glasscock, Midland, Reagan, Upton and 2 more | 3 hr |
| Jun 18, 12:42 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 48 min |
| Jun 18, 12:51 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 39 min |
| Jun 18, 1:26 AM CDT | Areal Flood Advisory | MAF | Ector | 118 days |
| Jun 18, 1:29 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 61 min |
| Jun 18, 1:47 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 58 min |
| Jun 18, 2:28 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 32 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.